Sunday , February 23 2020
Home / Latest News / Cooking with paracetamol causes liver and kidney failure – NAFDAC warns

Cooking with paracetamol causes liver and kidney failure – NAFDAC warns

Nigerians have been warned against the use of paracetamol as tenderiser while cooking meat and beans by the National Agency for Food and Drugs Administration and Control (NAFDAC).

Speaking at a sensitisation programme for fast food operators and food vendors on dangers of using the drug to cook, NAFDAC’s cordinator in Kwara State Mrs Roseline Ajayi stated that use of paracetamol in tenderizing meat and other foods can cause kidney and liver failure.

Ajayi said the drug which belongs to a class of drugs referred to as analgesic and anti-pyretics, is only used to treat pain and fever.

She said;

“The use of paracetamol to tenderise meat and beans while cooking may be considered as a way to cut cost, but with grevious and unprecedented health implications, which include liver and kidney failure.

“Foods are not drugs and it’s a necessity for life, while drug is indicated for or against ailment.

“When drug is used for cooking, it is hydrolyzed or broken down into components, which include 4-aminophenol, a highly toxic chemical to the kidney and liver.

“NAFDAC is compelled to respond to the emerging food safely issues, which is capable of consuming the health of several unsuspecting and innocent victims and citizens.”

About btlsblog

Check Also

Kemi Olunloyo’s son shares a ‘deep story’ about his mother, claims she sleeps around with random men

Controversial Nigerian journalist, Kemi Olunloyo has been slammed by her son Enitan Robert on his 33rd birthday. …

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this: